MAUDE Adverse Event Report: SYNTHES GMBH 1.5 DB 6 STOP 13 90 SCRWDRVR MTRXMNDBL; DRILL, BONE, POWERED

SYNTHES GMBH 1.5 DB 6 STOP 13 90 SCRWDRVR MTRXMNDBL; DRILL, BONE, POWERED
Model Number 03.505.075
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthese reports an event in japan as follows: it was reported that this was a ssro for jaw deformity performed on (b)(6) 2023.Drilling was performed on the mandible; however, it could not be drilled.Although the drill bit was changed to different drill bits, the same result was obtained.The shaft was changed, and drilling was done successfully.Per the surgeon, the drill bits stopped during drilling.The surgery was completed successfully within 30 minutes delay.There was no harm to the patient.No further information is available.This complaint involves four (4) devices.This report is for one (1) drill bit ø1.5 w/stop l13/6 2flute this is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b.: additional pro-code: dzj d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E1: state: osaka e3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 1.5 db 6 stop 13 90 scrwdrvr mtrxmndbl had the cutting edges of the fluted tip blunt and worn.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per guidance provided in windchill document , it was determined that the reusable instrument device was dull from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 1.5 db 6 stop 13 90 scrwdrvr mtrxmndbl would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following document was reviewed: windchill document ver a.2 part:03.505.075 lot:f-27348 manufacturing site: werk selzach supplier: (b)(4) release to warehouse date: 19 jun 2019 expiration date:na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5 DB 6 STOP 13 90 SCRWDRVR MTRXMNDBL
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16845310
Report Number8030965-2023-05441
Device Sequence Number20719631
Product Code DZI
UDI-Device Identifier10887587013619
UDI-Public(01)10887587013619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.505.075
Device Catalogue Number03.505.075
Device Lot NumberF-27348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø1.5 W/STOP L13/6 2FLUTE; DRILL BIT Ø1.5 W/STOP L13/6 2FLUTE; DRILL BIT Ø1.5 W/STOP L13/6 2FLUTE; HAND; HAND; SHAFT; SHAFT
Patient SexUnknown